Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 12, 2007, 7:08 PM CDT for Texas County, Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 12, 2007, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:10 PM CDT | FLASH FLOOD | Guymon, OK | GUYMON POLICE REPORTED THAT THEY CLOSED MAIN STREET IN GUYMON BETWEEN 4TH STREET AND 7TH STREET DUE TO FLOODING. ROAD WAS CLOSED AROUND 710 PM AND IS STILL CLOSED AS OF 730 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 130008 FFWAMA OKC139-130215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 708 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA... THIS INCLUDES THE CITY OF GUYMON... * UNTIL 915 PM CDT * AT 706 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM 8 MILES EAST OF GOODWELL...OR ABOUT 8 MILES SOUTH OF GUYMON...MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEXHOMA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3649 10189 3650 10099 3674 10106 3675 10189 $$ KJS
1 follow-up statement
000 WGUS74 KAMA 130135 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT THU JUL 12 2007 OKC139-130215- TEXAS OK- 830 PM CDT THU JUL 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN TEXAS COUNTY... GUYMON POLICE DEPARTMENT REPORTED THAT MAIN STREET IN GUYMON BETWEEN 4TH STREET AND 7TH STREET WAS CLOSED DUE TO FLOODING. THE ROAD WAS CLOSED AT 710 PM AND IS STILL CLOSED AS OF 830 PM. MODERATE RAIN CONTINUES ACROSS SOUTHERN TEXAS COUNTY WHICH WILL MAINTAIN THE FLOODING SITUATION. THE RAIN WILL MOVE SOUTH AT 10 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3649 10189 3650 10099 3674 10106 3675 10189 $$ KJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:45 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 3:45 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT THU JUL 12 2007 .DISCUSSION... DIFFICULT FORECAST THIS EVENING AS MULTIPLE FACTORS ARE COMING INTO PLAY ACROSS THE PANHANDLES. FIRST ISSUE WILL BE AN MCV THAT IS ROTATING UP FROM SOUTHEASTERN NEW MEXICO TOWARDS THE AREA THAT IS HELPING TO SPARK STORMS ACROSS THE SOUTH PLAINS. THIS MIGHT HELP AN INITIAL ROUND OF CONVECTION TO DEVELOP ACROSS THE SOUTHWESTERN PORTIONS OF THE FORECAST AREA. SECOND ISSUE WILL BE A SHORTWAVE MOVING AROUND THE RIDGE AND SLIDING ACROSS THE AREA LATE TONIGHT INTO TOMORROW MORNING. WHETHER OR NOT OUTFLOW BOUNDARIES FROM THE ACTIVITY THIS AFTERNOON OR EVENING WILL HURT OR HELP THE EXPECTED DEVELOPMENT OF AN MCS WILL HAVE TO BE SEEN. NEXT IS THE COLD FRONT CURRENTLY PUSHING INTO NEBRASKA THAT COULD ALSO HELP TO GET THUNDERSTORMS INITIATED ACROSS COLORADO THAT WILL DROP INTO THE AREA. TOPPING THINGS OFF IS A VERY MOIST ATMOSPHERE AS ANALYSIS OF THE 12Z UPPER-AIR DATA SHOWS DEEP MOISTURE ROTATING ACROSS THE REGION AT 850 AND 700 HPA THANKS TO AN AREA OF HIGH PRESSURE ALONG THE TEXAS GULF COAST. WITH ALL THESE THINGS IN MIND...WILL LIKELY SEE ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS THANKS TO AN UNSTABLE ATMOSPHERE AND LIFT FROM THE NEW MEXICO MCV. HIGHEST POP CHANCES HOWEVER HINGE ON THE SHORTWAVE INITIATING STORMS TO THE NORTHWEST OF THE AREA AND THESE PUSHING ACROSS THE AREA LATE TONIGHT INTO EARLY TOMORROW MORNING. TOYED WITH THE IDEA OF ISSUING A FLASH FLOOD WATCH FOR THE NORTHEASTERN PANHANDLES AS MODELS ARE SPITTING OUT QUITE A BIT OF PRECIPITATION. FEEL THAT STORMS SHOULD BE MOVING FAST ENOUGH...AREAS OF HEAVIEST RAINFALL WILL BE LOCALIZED... AND LACK OF RECENT HEAVY RAINFALL WILL PRECLUDE WIDESPREAD FLASH FLOODING. HOWEVER...WOULD NOT BE SURPRISED TO SEE SOME AREAS NORTH AND EAST OF A GOODWELL TO MIAMI LINE RECEIVE 2-4 INCHES OF RAINFALL /IF/ THE MCS DEVELOPS. MCV OVER NEW MEXICO COULD THROW A WRENCH INTO THINGS BUT FEEL THAT THE STRENGTH OF THE SHORTWAVE WILL HELP TO OVERCOME ANY INFLUENCES THE MCV MIGHT HAVE. HAVE ALSO CONTINUED SEVERE WORDING AS INITIAL STAGES OF THE MCS COULD HAVE HAIL AND WIND BUT AS COLD POOL BECOMES ORGANIZED AND MCS MATURES...DAMAGING WIND THREAT WILL BECOME DOMINANT. TRAILING EDGE OF MCS COULD LINGER ACROSS THE SOUTHEASTERN TEXAS PANHANDLE BY SUNRISE TOMORROW AND HAVE LEFT CHANCE POPS IN ACROSS THIS AREA. COLD FRONT WILL LIKELY BECOME MASKED BY THE OUTFLOW FROM THE MCS AND HAVE PRETTY MUCH KEPT WINDS OUT OF THE EAST TOMORROW AFTERNOON INDICATING A POST-FRONTAL AIRMASS. PRECIP CHANCES LOOK TO BE SLIM RIGHT NOW FOR ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE FOR TOMORROW NIGHT THANKS TO A SOMEWHAT MORE STABLE AIRMASS IN PLACE. HAVE ALSO GONE WITH SLIGHT CHANCE POPS FOR SATURDAY NIGHT AS MODELS ARE TRYING TO BRING ANOTHER FRONT DOWN THE PLAINS INTO THE REGION. WILL HAVE TO SEE IF THIS DEVELOPS OR NOT AS THE NAM IS BREAKING OUT A BIT OF PRECIP WHILE THE GFS REMAINS SOMEWHAT DRIER. REST OF THE FORECAST WAS LEFT INTACT AS MAJORITY OF TIME WAS SPENT TRYING TO FIGURE OUT WHAT THE FIRST 48 HOURS OF THE FORECAST WILL BRING. A QUICK GLANCE OF THE 12Z EXTENDED MODEL DATA SHOWS THAT THE RIDGE TRIES TO BUILD BACK OVER THE REGION WITH ANOTHER LOW TRYING TO DEVELOP AT 500 HPA ACROSS SOUTH TEXAS. LOCATION OF THIS LOW/SHEAR AXIS COULD HAVE AN INFLUENCE ON OUR WEATHER BUT DECIDED NOT TO MAKE ANY CHANGES TO THE EXTENDED FOR NOW. JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 84 63 90 63 / 70 20 10 10 20 BEAVER OK 67 87 61 91 63 / 80 20 10 5 20 BOISE CITY OK 64 84 62 91 62 / 70 20 10 5 20 BORGER TX 68 88 67 94 68 / 70 20 10 5 20 BOYS RANCH TX 68 87 62 91 63 / 60 20 10 10 20 CANYON TX 66 84 62 89 61 / 60 20 10 10 20 CLARENDON TX 67 85 64 89 66 / 70 30 10 10 20 DALHART TX 64 85 60 91 60 / 60 20 10 5 20 GUYMON OK 67 85 63 90 64 / 80 20 10 5 20 HEREFORD TX 65 85 62 89 63 / 50 20 10 10 20 LIPSCOMB TX 67 85 63 90 63 / 80 30 10 5 20 PAMPA TX 67 84 65 90 66 / 70 30 10 5 20 SHAMROCK TX 67 84 64 89 66 / 70 40 20 10 20 WELLINGTON TX 71 84 65 92 68 / 70 50 20 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/17
Hazardous weather outlook, Jul 12, 6:00 PM CDT, 1 hour 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT THU JUL 12 2007 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN TEXAS PANHANDLE. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH SATURDAY NIGHT AS A SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE SITUATION THROUGH TONIGHT FOR POSSIBLE ACTIVATION. SCHNEIDER
In the hours before
Special weather statement, Jul 12, 4:37 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT THU JUL 12 2007 TXZ013-014-122200- CARSON TX-GRAY TX- 437 PM CDT THU JUL 12 2007 ...STRONG THUNDERSTORMS IN NORTHEASTERN CARSON AND NORTHERN GRAY COUNTIES... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER KINGSMILL MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHEASTERN CARSON AND NORTHERN GRAY COUNTIES...INCLUDING THE CITY OF PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 12, 4:53 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 453 PM CDT THU JUL 12 2007 TXZ016-017-122300- DEAF SMITH TX-RANDALL TX- 453 PM CDT THU JUL 12 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN DEAF SMITH AND NORTHWESTERN RANDALL COUNTIES... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF UMBARGER MOVING NORTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN DEAF SMITH AND NORTHWESTERN RANDALL COUNTIES...INCLUDING THE CITY OF CANYON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 12, 5:01 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT THU JUL 12 2007 OKZ002-122300- TEXAS OK- 501 PM CDT THU JUL 12 2007 ...STRONG THUNDERSTORM IN NORTHERN TEXAS COUNTY... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF HOUGH MOVING NORTHEAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHERN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 12, 5:04 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 504 PM CDT THU JUL 12 2007 TXZ013-014-122300- CARSON TX-GRAY TX- 504 PM CDT THU JUL 12 2007 ...STRONG THUNDERSTORM IN EAST CENTRAL CARSON AND WESTERN GRAY COUNTIES... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WHITE DEER MOVING SOUTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN EAST CENTRAL CARSON AND WESTERN GRAY COUNTIES...INCLUDING THE CITY OF PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jul 12, 6:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CDT THU JUL 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 2 W GUYMON 36.69N 101.52W
07/12/2007 M59 MPH TEXAS OK ASOS
&&
JJBLocal storm report, Jul 12, 6:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT THU JUL 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST 2 W GUYMON 36.69N 101.52W
07/12/2007 M59 MPH TEXAS OK ASOS
GUYMON ASOS REPORTED A SECOND WIND GUST OF 59 MPH AT
632 PM.
&&
JJBNearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.